MAUDE Adverse Event Report: MICROVENTION INC. BALLOON CATHETER; CATHETER INTRAVASCULAR OCCLUDING TEMPORARY

MICROVENTION INC. BALLOON CATHETER; CATHETER INTRAVASCULAR OCCLUDING TEMPORARY
Model Number BC0415C-ID-700
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a scepter balloon catheter did not deflate during a coil embolization procedure.The device was removed in an inflated state.The procedure was completed with another device and the patient was reported to be stable.There was no injury or intervention.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but it has not yet been returned to the manufacturer.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be be performed, the results of which will be provided in a supplemental mdr.
 
Additional Manufacturer Narrative
Items returned for investigation: scepter c.Items not returned for investigation: n/a.The balloon was returned deflated.Residual contrast was observed occluding the hub.The distal end of the catheter shaft was observed to be flattened.The inflation port was injected with dyed saline, but the balloon could not be inflated.The occluded hub was bypassed, but the balloon still could not be inflated with saline during the investigation due to the flattened section.The investigation of the returned balloon catheter found a flattened section at the distal end of the catheter shaft, the hub occluded with material consistent with contrast material, and the balloon deflated.The flattened section of the device may have caused or contributed to the alleged deflation issue if present at the time of the reported event; however, this investigation was unable to inflate the balloon during functional testing due to the flattened section to further assess the deflation time of the balloon and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description

Brand Name
BALLOON CATHETER
Common Device Name
CATHETER INTRAVASCULAR OCCLUDING TEMPORARY
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19662926
Report Number2032493-2024-00511
Device Sequence Number6737355
Product Code MJN
UDI-Device Identifier00842429103395
UDI-Public(01)00842429103395(11)230309(17)260228(10)0000332948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberBC0415C-ID-700
Device Lot Number0000332948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown